Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 29, NWS Denver/Boulder, CO

October 9, 202010 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 9, 2020, 3:43 PM MDT for 10 counties in Colorado. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2020, 3:43 PM MDT (21:43 UTC)
In effect from
Oct 10, 2020, 12:00 PM MDT
Expired
Oct 10, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3444 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS85 KBOU 092143
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
343 PM MDT Fri Oct 9 2020

...RED FLAG WARNING FOR THE NORTHEAST COLORADO PLAINS SATURDAY 
AFTERNOON...
...FIRE WEATHER WATCH FOR STRONGER WINDS OVER THE FOOTHILLS AND
PLAINS SUNDAY...

.Continued hot, very dry, and breezy conditions ahead of an 
approaching storm system will lead to critical fire weather 
across the plains of northeast and east central Colorado on 
Saturday.

Very strong winds are expected over the northern Colorado
mountains and foothills late Saturday night into Sunday. Windy
conditions will spread across the plains by Sunday afternoon.

COZ242-244>251-101100-
/O.UPG.KBOU.FW.A.0020.201010T1800Z-201011T0200Z/
/O.NEW.KBOU.FW.W.0029.201010T1800Z-201011T0200Z/
/O.NEW.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/
Northeast Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
343 PM MDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO
PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been
issued. This Fire Weather Watch for wind and low relative 
humidity is in effect from Sunday afternoon through Sunday 
evening.

* Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 
  248, 249, 250 and 251.

* Timing...Breezy Saturday afternoon and early evening, then very
  windy from midday Sunday into Sunday night.

* Winds...On Saturday, south 15 to 25 mph with gusts to 35 mph. On
  Sunday, southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-101100-
/O.NEW.KBOU.FW.A.0021.201011T0900Z-201012T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
343 PM MDT Fri Oct 9 2020

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT
RANGE FOOTHILLS...FIRE ZONES 215 AND 216...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
late Saturday night through Sunday afternoon.

* Affected Area...Fire Weather Zones 215 and 216.

* Timing...Very strong winds will develop early Sunday morning and
  continue into Sunday night.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ238>241-243-101100-
/O.NEW.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and South Weld County-
343 PM MDT Fri Oct 9 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I 25
CORRIDOR INCLUDING FIRE ZONES 238 THROUGH 241 AND 243...

The National Weather Service in Denver has issued a Fire Weather
Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from
Sunday afternoon through Sunday evening.

* Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243.

* Timing...Strong winds will develop around midday Sunday and
  continue into Sunday night.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 17 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Gimmestad/RJK
3 follow-up statements
795 
WWUS85 KBOU 100944
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
344 AM MDT Sat Oct 10 2020

...RED FLAG WARNING FOR THE NORTHEAST COLORADO PLAINS THIS 
AFTERNOON... 
...RED FLAG WARNING FOR STRONGER WINDS OVER THE FOOTHILLS AND 
PLAINS SUNDAY...

.Continued hot, very dry, and breezy conditions ahead of an
approaching storm system will lead to critical fire weather
across the plains of northeast and east central Colorado this 
afternoon.

Strong winds are expected over the northern Colorado mountains 
and foothills late tonight into Sunday. Very windy conditions 
will spread across the plains by Sunday afternoon behind a
pacific cold front.

COZ242-244>251-101745-
/O.UPG.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/
/O.NEW.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/
/O.CON.KBOU.FW.W.0029.201010T1800Z-201011T0200Z/
Northeast Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
344 AM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST
COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO 
PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 
  248, 249, 250 and 251.

* Timing...Breezy Saturday afternoon and early evening, then very
  windy from midday Sunday into Sunday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph this
  afternoon. Northwest 25 to 35 mph with gusts to 50 mph Sunday  
  afternoon.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-101745-
/O.UPG.KBOU.FW.A.0021.201011T0900Z-201012T0000Z/
/O.NEW.KBOU.FW.W.0030.201011T0900Z-201012T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
344 AM MDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS...FIRE WEATHER 
ZONES 215 AND 216...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 3 AM to 6 PM MDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 215 and 216.

* Timing...strong winds will develop early Sunday morning and 
  continue into Sunday night.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 18 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238>241-243-101745-
/O.UPG.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/
/O.NEW.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and South Weld County-
344 AM MDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR...FIRE
WEATHER ZONES 238 THROUGH 241 AND 243...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243.

* Timing...Strong winds will develop around midday Sunday and 
  continue into Sunday night.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 15 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
982 
WWUS85 KBOU 101809
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1209 PM MDT Sat Oct 10 2020

...RED FLAG WARNING FOR THE NORTHEAST COLORADO PLAINS THIS 
AFTERNOON... 
...RED FLAG WARNING FOR STRONGER WINDS OVER THE FOOTHILLS AND 
PLAINS SUNDAY...

.Continued hot, very dry, and breezy conditions ahead of an
approaching storm system will lead to critical fire weather
across the plains of northeast and east central Colorado this
afternoon.

Strong winds are expected over the northern Colorado mountains
and foothills late tonight into Sunday. Very windy conditions
will spread across the plains by Sunday afternoon behind a
pacific cold front.

COZ242-244>251-110400-
/O.CON.KBOU.FW.W.0029.000000T0000Z-201011T0200Z/
/O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/
Northeast Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1209 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO
PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST
COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...

* Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 
  248, 249, 250 and 251.

* Timing...Breezy Saturday afternoon and early evening, then 
  very windy from midday Sunday into Sunday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph this 
  afternoon. Northwest 25 to 35 mph with gusts to 50 mph Sunday 
  afternoon.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-110400-
/O.CON.KBOU.FW.W.0030.201011T0900Z-201012T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
1209 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS...
FIRE WEATHER ZONES 215 AND 216...

* Affected Area...Fire Weather Zones 215 and 216.

* Timing...strong winds will develop early Sunday morning and 
  continue into Sunday night.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 18 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238>241-243-110400-
/O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and South Weld County-
1209 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR...
FIRE WEATHER ZONES 238 THROUGH 241 AND 243...

* Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243.

* Timing...Strong winds will develop around midday Sunday and 
  continue into Sunday night.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Gimmestad
884 
WWUS85 KBOU 110202
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
802 PM MDT Sat Oct 10 2020

...RED FLAG WARNING FOR STRONGER WINDS OVER THE FOOTHILLS AND 
PLAINS SUNDAY...

Strong winds are expected over the northern Colorado mountains
and foothills late tonight into Sunday. Very windy conditions
will spread across the plains by Sunday afternoon behind a
pacific cold front. These strong winds will be coincident with 
low minimum relative humidities, in some areas as low as 10 
percent.

COZ242-244>251-111015-
/O.EXP.KBOU.FW.W.0029.000000T0000Z-201011T0200Z/
/O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/
Northeast Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
802 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST
COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...
FIRE ZONES 242 AND 244 THROUGH 251...

* Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 
  248, 249, 250 and 251.

* Timing...Sunday noon to 8 PM MDT.

* Winds...West 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-111015-
/O.CON.KBOU.FW.W.0030.201011T0900Z-201012T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
802 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS...
FIRE WEATHER ZONES 215 AND 216...

* Affected Area...Fire Weather Zones 215 and 216.

* Timing...strong winds will develop early Sunday morning and 
  continue into Sunday night.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238>241-243-111015-
/O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and South Weld County-
802 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR...
FIRE WEATHER ZONES 238 THROUGH 241 AND 243...

* Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243.

* Timing...Strong winds will develop around midday Sunday and 
  continue into Sunday night.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 16 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 9, 11:04 AM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 9, 11:04 AM MDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1104 AM MDT Fri Oct 9 2020

.UPDATE...
Issued at 1055 AM MDT Fri Oct 9 2020

There are some actual clouds to look at on the satellite pictures
and the windows today. The fires are still going at it. The
Cameron Peak fire is the hottest, most active fire this morning.
The smoke plumes are pushing off to the east-northeast as has been
the case the last three days. Morning lows started off quite warm
today. Currently, DIA is 7 degrees f warmer now than yesterday at
the same time. The surface winds across the forecast area are
pretty weak this morning. Temperatures will get up near record
highs this afternoon. The relative humidities will get into the
single digits in most places as well. Will make some sky cover GFE
grid alterations. Will tweak the winds too a bit. That's it.

&&

.SHORT TERM...(Today and tonight)
Issued at 330 AM MDT Fri Oct 9 2020

Another warm and dry day is on tap with areas of smoke and active
wildfires. The upper level ridge centered to our south will move
very little today. There was a weak wave brushing by to our north
with a hint of cool advection, but overall don't expect much
change in temperatures from yesterday as we should be starting off
with slightly shallower inversions and then some rebound in mid
level temps this afternoon. There is some cirrus pushing across
the area and expect a few more mid level clouds this afternoon
with pancake convection. That, along with the smoke, could keep it
a couple degrees cooler in a few spots but overall look for
another very warm day. The record high for Denver is 87F set in
1910, and we should be within a degree or two of that. Smoke will
be thickest again near the fires with active burning expected due
to westerly breezes and low humidity. In fact, the Cameron Peak
Fire just had a recent flareup around 130 am per 3.9 micron
satellite imagery, and even a plume of smoke noted on radar. The
Middle Fork Fire was also active through much of the night.

For tonight, expect another night of decent radiational cooling
considering clearing skies and light winds.

.LONG TERM...(Saturday through Thursday)
Issued at 330 AM MDT Fri Oct 9 2020

Saturday and Saturday night, an increasing southwesterly flow
aloft will develop ahead of an approaching storm system. The
models develop a lee trough over along the Front Range. This will
result in another very warm and dry afternoon. Temperatures across
the northeast plains will again approach record high for the date,
Gusty southerly winds east of the trough will produce critical
fire danger over the plains of east central and northeast CO,
reference the fire weather discussion for those details. Saturday
night, the models still show an amplified mountain wave developing
in the Front Range Foothills after midnight. Gusts up of 50-60 mph
will be possible which will further complicate fire fighting
efforts. The NAM12/GFS Sangster output suggests the strongest wind
potential will be around 09z Sunday morning. Sunday and Sunday
night, a progressive upper level trough will make its way across
northern CO. Models continue to show just a brief period of
precipitation Sunday afternoon and evening. In the mountains, only
light snow showers expected with accumulations of an inch or two,
with a chance of rain showers across the plains. Weak mid/upper
level QG omega will be around through midday Sunday, then moderate
to strong downward QG spreads across the region as the system
moves into Nebraska. This will result in gusty post frontal
northwest winds across the region on Monday. Cooler temperatures
will help, but gusty winds and continued low relative humidities
will negate whatever we receive on Sunday. Drier and warmer
weather will trend into the middle of the week. Ongoing pattern
and warm and dry will persist Tuesday and Wednesday. A passing
storm system Wednesday will bring cooler temperatures to the
northeast plains for Thursday and Friday. The chance of any
showers late in the week still looks slim however until maybe next
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1059 AM MDT Fri Oct 9 2020

Winds should be similar to yesterday's patterns at DIA today. A
weak easterly wind should kick in by 1930Z this afternoon, then
weak southeasterlies late afternoon/early evening, then normal
drainage directions by 06Z tonight. Speeds should stay under 10
knots. There are and will be some clouds, but no ceiling issues
are expected. New smoke for the area fires do not have a direct
trajectory to DIA today. However, there is still the "old" smoke
still around over all the plains of Colorado.

&&

.FIRE WEATHER...
Issued at 330 AM MDT Fri Oct 9 2020

Another very warm and dry day is expected with active wildfire
behavior. Minimum humidity levels will drop into the 8-12% range
in most areas. Winds will still be breezy over the northern
mountains, foothills, and high valleys, where frequent gusts
around 20 mph can be expected again today. For this evening, winds
should decrease a little faster than last night. There will also
be a little better humidity recovery with readings generally
reaching the 40-60% level, but still some poor humidity recovery
in the foothills (30-40% max).

Another hot and dry afternoon is expected on Saturday with near
record high temperatures. A Fire Weather Watch has been issued for
the plains of northeast and east central CO Saturday afternoon
where gusty southerly winds to 30 mph are possible.

An upper level trough and cold front will move through Sunday
afternoon and evening. Winds will increase late Saturday night
into Sunday morning over the northern mountains with conditions
near Red Flag criteria. Gusts of 50-60 mph will be possible,
especially in the foothills of Larimer and Boulder counties and
over the exposed ridges. On Sunday it will become windy in all
areas. It will still be warm, but moisture will be increasing from
west to east. Light rain and snow showers are expected over the
mountains mainly in the afternoon and evening with a slight chance
of light showers elsewhere.

Monday will be cooler with some increase in humidity, but still
windy in the mountains and breezy at lower elevations. Tuesday and
Wednesday look dry and warmer with less wind, but probably still
breezy in some areas. There will probably be a cold front for some
moderation about Thursday, but this is more likely to affect the
plains than the higher mountains or western valleys.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ242-244>251.

&&

UPDATE..........RJK
SHORT TERM......Barjenbruch
LONG TERM.......Cooper
AVIATION........RJK
FIRE WEATHER....Barjenbruch/Cooper
Hazardous weather outlook, Oct 9, 11:07 AM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1107 AM MDT Fri Oct 9 2020

COZ030>051-101715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1107 AM MDT Fri Oct 9 2020

...STRONGER WINDS WILL PRODUCE VERY HIGH FIRE DANGER THIS
WEEKEND...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Above normal temerptures and a very dry airmass can be expected
again today. We can expected more elevated fire danger and active
fire behavior.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Breezy conditions on the plains will create increased fire danger
on the eastern plains Saturday afternoon. There will also be a bit
more wind in the mountains late in the day.

Much stronger winds will develop Sunday night in the mountains,
creating dangerous fire weather overnight for the higher
elevations and the east slopes of the Front Range. Wind gusts of
40 to 60 mph are expected in those areas while the humidity is
still low from early Sunday morning through the middle of the day.
The winds will spread onto the plains by afternoon, with speeds
mainly between 20 and 40 mph. Scattered light rain and snow
showers are expected in the mountains late Sunday, and some higher
locations may see an inch or two of snow, but significant
precipitation is not expected to be widespread. The plains will
just have a slight chance of light showers.

It will remain windy in the mountains and breezy on the plains
Monday. Through the middle of the week it will be dry with a
warming trend. There will be less wind, but it will still be
breezy at times, especially in the mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

RJK/Gimmestad

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:49 AM MDTFire Weather WatchBOUAdams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more13 hr
Oct 9, 3:43 PM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more12 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.